Log in
British Heart Foundation
8,836 members5,399 posts

An increase in daily tablets causing problems

This is my first post on here. I have just had a beta-blocker and an ACE inhibitor added to my medication regime of atorvastatin ( which has been increased to 80 mugs daily) and 70mgs of aspirin a day. This is because of 2 episodes of chest pain - the first since I was diagnosed with moderate CHD 2 years ago. I have felt nauseous and had a headache which I am presuming are due to the sudden influx of tablets. I will persevere with the new regime but can anyone tell me how long before either my body gets used to the extra tablets or I need to see my GP and/or cardiologist again? Many thanks.

10 Replies
oldestnewest

I would got to see your GP ASAP. It might be wise to go to your pharmacist first. They know more about drugs than doctors do. They may be able to tell you which tablet(s) cause the headaches.

Reply

Good idea about talking to the pharmacist. I’ll check with them after Easter. Thanks for the advice.

Reply

You are on the maximum dose of atorvastatin but this is very, very unlikely to cause a headache. More like it is the addition of two BP meds at the same time. Has your BP been checked as hypotension (too low BP) can cause a headache. If you have a serious problem it may be worth investing in your own BP meter. If you get one get one with an upper arm cuff - wrist ones can be inaccurate and IMHO are not worth buying!

Reply

Thank you for replying so quickly. I do have a naturally low bp which was one of the reasons I saw the cardiologist as I passed out after using my GTN spray. I reckon it is the new meds so I’ll give it a few more days before I consult anyone. Thanks again.

Reply

Beta blockers also slow the heart so this is why it may be prescribed. But if your BP is low I can see no reason for the ACE inhibitor. However, do bear in mind I am not medically qualified just an interested individual having severe CVD!

1 like
Reply

Hi Susan, give it three or four days to settle down then go back. I think they look for a week but you can't go around feeling sick with a permanent headache.

Take care Mark

Reply

I seem to feel better after I’ve eaten which is a bit odd. I ‘m hopeful that things will settled down over the next few days.

1 like
Reply

Hi Susan

It sounds like you are on the same regimen as me (bisoprolol, ramipril, atorvastatin and aspirin). I know this might sound like an odd comment, but if you feel better post eating, are you eating/drinking enough? I have been taking these drugs for 6 months more or less and I've not had a problem with headaches (I've actually not had an issue of any sort - touch wood). I echo the thought of talking to your pharmacist and if the symptoms continue. go and see your GP.

Steve

Reply

I am taking the same meds as you but I never take them before having something to eat. Do you eat before taking your meds?

Reply

I am now as it seems to help.

Reply

You may also like...